Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 5, NWS Nashville, TN

January 22, 1999Decatur County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jan 22, 1999, 1:59 PM CST for Decatur County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 1999, 1:59 PM CST (19:59 UTC)
Expired
Jan 22, 1999, 6:00 PM CST
In force
4 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Decatur County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 221959
FFWBNA
TNC039-230000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CST FRI JAN 22 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN WESTERN TENNESSEE

* UNTIL 600 PM CST

* AT 150 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG AND WEST OF
  THE TENNESSEE RIVER IN DECATUR COUNTY... MOVING NORTH. THESE
  STORMS WERE PRODUCING LOCALLY HEAVY RAIN WHICH WILL LIKELY CAUSE
  FLASH FLOODING ALONG SMALL STREAMS AND CREEKS.


DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:52 AM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Jan 22, 8:52 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CST FRI JAN 22 1999

LN OF STG TSRA CURNTLY EDGING TWD TN RVR W/ AREA OF SHRA/TSRA MOVG NE
THRU WRN MID TN.

WL SEND A SET OF AMENDED ZNS FOR MID TN TO DROP THE WATCH...REALIGN
ZN GROUPING...AND MAKE A FEW MINOR ADJUSTMENTS TO PD 1 FCST.

MRNG BNA SOUNDING SHOWS WEAKLY UNSTABLE ENVIRONMENT W/ LI OF ZERO
AND PW OVR 1 INCH. ADAP CHARTS SHOW GREATER INSTABILITY TO SW OF
FA...AND XPCT AMS OVR FA TO DESTABILIZE AS TEMPS INCRS AND MORE
UNSTABLE AIR ADVECTS INTO MID TN.

HAVE A NICE DAY

08

In the hours before

Special weather statement, Jan 22, 9:19 AM CST, 4 hours 40 minutes before
TNZ005>010-022>031-055>064-075-076-093>096-221830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 AM CST FRI JAN 22 1999

...SEVERE WEATHER CONTINUES TO THREATEN MIDDLE TENNESSEE RESIDENTS
TODAY...

A STRONG COLD FRONT CONTINUES PUSHING TOWARD MIDDLE TENNESSEE. THE
ATMOSPHERE AHEAD OF THE FRONT IS UNUSUALLY WARM AND VERY MOIST...
AND CONDITIONS ARE THEREFORE FAVORABLE FOR SEVERE WEATHER
DEVELOPMENT...ESPECIALLY DURING THE AFTERNOON.

LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED
TORNADOES ARE POSSIBLE ACROSS MID-STATE.

MIDDLE TENNESSEE RESIDENTS ARE STONGLY ENCOURAGED TO MONITOR MEDIA
SOURCES...SUCH AS NOAA WEATHER RADIO...FOR THE LATEST WEATHER
INFORMATION.

STORMS SPOTTER GROUPS AND EMA PERSONNEL SHOULD PREPARE FOR
ACTIVATION LATER TODAY SHOULD SEVERE WEATHER DEVELOP.

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:47 AM CSTTornado WarningOHXBenton48 min
Jan 22, 3:20 AM CSTSevere Thunderstorm WarningOHXDecatur60 min
Jan 22, 3:32 AM CSTSevere Thunderstorm WarningOHXHouston, Stewart63 min
Jan 22, 3:32 AM CSTSevere Thunderstorm WarningOHXHumphreys63 min
Jan 22, 3:40 AM CSTTornado WarningOHXBenton, Houston, Humphreys35 min
Jan 22, 3:48 AM CSTTornado WarningOHXDecatur47 min
Jan 22, 3:48 AM CSTTornado WarningOHXStewart47 min
Jan 22, 3:54 AM CSTTornado WarningOHXDickson, Montgomery61 min
Jan 22, 4:30 AM CSTSevere Thunderstorm WarningOHXCheatham, Robertson65 min
Jan 22, 4:38 AM CSTTornado WarningOHXHumphreys62 min
Jan 22, 4:48 AM CSTTornado WarningOHXHouston52 min
Jan 22, 5:00 AM CSTTornado WarningOHXDickson65 min
Jan 22, 5:06 AM CSTTornado WarningOHXMontgomery49 min
Jan 22, 5:19 AM CSTTornado WarningOHXCheatham46 min
Jan 22, 5:24 AM CSTTornado WarningOHXRobertson61 min
Jan 22, 6:37 AM CSTSevere Thunderstorm WarningOHXStewart18 min
Jan 22, 9:45 AM CSTFlash Flood WarningOHXBenton, Houston, Humphreys4 hr
Jan 22, 9:45 AM CSTFlash Flood WarningOHXStewart4 hr
Jan 22, 10:04 AM CSTSevere Thunderstorm WarningOHXBenton61 min
Jan 22, 1:00 PM CSTTornado WarningOHXDecatur60 min
Jan 22, 1:26 PM CSTFlash Flood WarningOHXBenton, Stewart4 hr
Jan 22, 3:20 PM CSTFlash Flood WarningOHXPerry, Wayne3 hr
Jan 22, 3:20 PM CSTFlash Flood WarningOHXHouston, Humphreys, Montgomery3 hr
Jan 22, 3:41 PM CSTSevere Thunderstorm WarningOHXDecatur, Perry, Wayne34 min
Jan 22, 4:35 PM CSTSevere Thunderstorm WarningOHXGiles50 min
Jan 22, 4:47 PM CSTFlash Flood WarningOHXHickman4 hr
Jan 22, 4:47 PM CSTFlash Flood WarningOHXCheatham, Dickson, Robertson4 hr
Jan 22, 4:47 PM CSTFlash Flood WarningOHXBenton, Stewart4 hr
Jan 22, 5:30 PM CSTTornado WarningOHXLincoln45 min
Jan 22, 5:32 PM CSTFlash Flood WarningOHXDecatur, Perry, Wayne4 hr
Jan 22, 5:32 PM CSTFlash Flood WarningOHXHouston, Humphreys, Montgomery4 hr

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.